MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section e1 phone number: (b)(6).Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Our evaluation of the photos provided confirmed the report.The two photos provided show the device's red activation knob, engaged in the handle, and a crack is noted around the bottom of the activation knob, the cracked segment has not detached and it can be seen that the co2 cartridge remained contained within the activation knob.No portion of the device appears to be missing.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the photos provided confirmed the report.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.Our investigation concluded the root cause of this report was inappropriate use of the device for a demonstration.The information provided by the area representative indicated that this was not the first time the handle and activation knob were used in a demo.The demonstration devices were reportedly stored at a private residence and in a car and reportedly remained idle from activation and to the reported handle/knob crack for a couple of weeks.Below is a list of guidelines that should be followed for demonstration: 1.Hemospray should not be activated and sprayed during in-services.Utilize empty or old and depleted devices to train on set up and use.If you do not have a used device, remove the co2 cartridge from a new device and designate this as your in-service device going forward.2.Do not use old product which may have been sitting in your vehicle or other locations for an extended time.3.Do not keep devices activated for extended periods.4.Deactivate and dispose of devices at the end of the day/course.5.Under no circumstances should co2 cartridges be switched between devices or replaced.6.The temperature in your vehicles can exceed the limit of 120 °f (49 °c) stated in the ifu.Do not activate devices which have been sitting in your vehicle and exposed to temperature fluctuations and/or extreme heat.7.As stated in the ifu, activate the co2 cartridge by turning the red activation knob until it stops.Once the knob stops rotating, the co2 cartridge will be activated.There may be a gap present and the knob will not be flush to the handle ¿ if the knob has stopped turning easily, the co2 cartridge has been activated ¿ do not overtighten the activation knob.8.Keep track of any devices which have been activated and do not attempt to re-activate that device as it could result in overtightening the activation knob.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments regarding this report: based on the information provided on the improper storage of the device as it was stored in an uncontrolled environment, house and car, for an extended period, the cook representative has been informed of the established guidelines that were recently communicated to the sales teams globally in an effort to promote further education and understanding related to the appropriate usage and demonstration of this product.
 
Event or Problem Description
The cook sales representative was conducting training demonstrations of the hemospray device.There were no patients involved.It was reported that the doctor wanted to activate the co2 cylinder with screwing the red handle [activation knob] part in.Then the red part broke.Per the sales representative, this was not the first time the handle and activation knob were used, and it was idle and activated for an extended period of time prior to the break.
 
Additional Manufacturer Narrative
Continued: section e1 phone number: (b)(6).Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open tray from the lot number provided in the report.The label matches the product returned.The two photos provided show the device's red activation knob, engaged in the handle, and a crack is noted around the bottom of the activation knob, the cracked segment has not detached and it can be seen that the co2 cartridge remained contained within the activation knob.Our laboratory evaluation of the product said to be involved confirmed the report.All components were included in the return.The returned catheters appeared to be clean without signs of use (no kinks, discoloration, or powder within).The co2 cartridge, red activation knob, and foam were returned still contained within the device handle as the activation knob remined tightened to the handle.The device was returned with the on/off switch in the "off" position.The white body of the handle was noted to be intact.Powder was not observed on the exterior of the returned components, within the device nozzle, or within the plastic bag.A crack is present around the bottom of the red activation knob but no portion has fully detached from the activation knob.No portion of the activation knob appears to be missing.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.Our investigation concluded the root cause of this report was inappropriate use of the device for a demonstration.The information provided by the area representative indicated that this was not the first time the handle and activation knob were used in a demo.The demonstration devices were reportedly stored at a private residence and in a car and reportedly remained idle from activation and to the reported handle/knob crack for a couple of weeks.Below is a list of guidelines that should be followed for demonstration: 1.Hemospray should not be activated and sprayed during in-services.Utilize empty or old and depleted devices to train on set up and use.If you do not have a used device, remove the co2 cartridge from a new device and designate this as your in-service device going forward.2.Do not use old product which may have been sitting in your vehicle or other locations for an extended time.3.Do not keep devices activated for extended periods.4.Deactivate and dispose of devices at the end of the day/course.5.Under no circumstances should co2 cartridges be switched between devices or replaced.6.The temperature in your vehicles can exceed the limit of 120 °f (49 °c) stated in the ifu.Do not activate devices which have been sitting in your vehicle and exposed to temperature fluctuations and/or extreme heat.7.As stated in the ifu, activate the co2 cartridge by turning the red activation knob until it stops.Once the knob stops rotating, the co2 cartridge will be activated.There may be a gap present and the knob will not be flush to the handle ¿ if the knob has stopped turning easily, the co2 cartridge has been activated ¿ do not overtighten the activation knob.8.Keep track of any devices which have been activated and do not attempt to re-activate that device as it could result in overtightening the activation knob.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments regarding this report: based on the information provided on the improper storage of the device as it was stored in an uncontrolled environment, house and car, for an extended period, the cook representative has been informed of the established guidelines that were recently communicated to the sales teams globally in an effort to promote further education and understanding related to the appropriate usage and demonstration of this product.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21977600
Report Number1037905-2025-00367
Device Sequence Number21131647
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)270321(10)W4821925
Combination Product (Y/N)N
PMA/510(K) Number
K200972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4821925
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown